MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number ZXR00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date implanted: not applicable, as the iol was removed/replaced during the same procedure.Date explanted: not applicable, as the iol was removed/replaced during the same procedure.The device was not returned for analysis as the product was discarded therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported the intraocular lens (iol) was implanted in the patient's ocular sinister (left eye) and the trailing haptic was messed up, bent and subsequently folded then broke.The doctor could not fix the haptic and the lens was cut out.Another johnson & johnson surgical vision (jjsv) lens with the same model and diopter size was implanted without difficulty.Reportedly, there was bleeding caused by maneuvers performed to extract the lens.It was confirmed that there was no patient injury and balanced salt solution (bss) tamponade was used to control bleeding.There was no capsule damage reported.Patient had no pre-existing eye or health conditions and their outcome post-procedure was reported to be good.The iol is not available for return as it was discarded.No further information is available.

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key12485748
Report Number2020664-2021-07362
Device Sequence Number3350442
Product Code POE
UDI-Device Identifier05050474579057
UDI-Public(01)05050474579057(17)251123
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/23/2025
Device Model NumberZXR00
Device Catalogue NumberZXR00U0180
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2021
Initial Report FDA Received Date09/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1MTEC30 CARTRIDGE LOT UNKNOWN
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight73